MDJunction - People Helping People
 
Ask a Question
01/05/2012 06:17 AM

Dercums and Lupus(page 2)

teenie
Posts: 39
New Member

Hello, back in the 90s I was on Prilosec and got sicker and sicker, lost weight and my appetite..was told to get off it and have not used it since. This rash on my face is bubbly but does not itch..it is persistant and I'm still using the cream that keeps it manageable. I haven't found out my test results yet and I sure hope I don't have anything bad...do you know what the symptoms of the stomach polyps are? Thank you so much...
Reply

01/05/2012 04:05 PM
Tala77WOLF
Tala77WOLF  
Posts: 84
Member

Teenie and Celeste, I too have warming feelings on my face and ears,sometimes on one ear rather than both. I also get hot spells where I am over heated...not so much as a little, but can be alot. I also have a hard time cooling down once I get to a certain point. It can be quite annoying. I have had jokes made about my being a woman...and possibly going through the change....it can be quite hurtful.

Think positive thoughts teenie, I think alot of us have gone through fearful situations having Dercum's Disease. It can be very confusing at times. I will keep you in my prayers.

Take care of yourself....


01/05/2012 04:59 PM
lumpybumpy
lumpybumpy  
Posts: 1015
Member

Teenie,

When I first started to feel hot and get the face rash, I too was told It was probably menopause. The problem was I had already had all female organs removed 15 years earlier so I knew it wasn't menopause. I would occasionally have a slight stomach ache before the hot flash would start. My primary care Dr. sent me to a gastroenterologist. I then had the upper GI scope test done. That is when the polyps were found and the Gastro-doctor told me about the Prilosec and how it can affect the stomach and make the polyps. I checked on the internet and found it is a very rare side effect of Prilosec. The stomach polyps cause the hot flashes. Stopping the Prilosec has helped to tame the hot flashes, however, I do still get the hot flashes and the rash on my face. I also still have heartburn and now use 1/4 tablet of Pepsid AC complete chewable. I break the tablets into quarters and only take one quarter tablet when I am having the heartburn. Some days I can get by with just one or two quarter tablets. It seems to work, but still will also cause hot flashes sometimes.

Hugs, Celeste.


01/05/2012 11:30 PM
grandmasylvia
grandmasylvia  
Posts: 3031
Group Leader
I'm an Advocate

Peeps...I know that a lot of people have been told or thought that they had lupus...when it turned out to be DD. Teenie...the other things you listed can all be part of DD. I have all of them too! So do many DD patients. It was a moment of joy when I found out that I really have many less diseases than I thought..as so many of them are DD symptoms. I hope that you get the same reaction. It is always a good idea to get everything checked out but the medical professionals don't know the symptoms of DD..so they think you have all of these seperate diseases. I also have diabetes which I don't think it a symptom of DD...although it is more common and harder to treat in us. It might come in handy to have each symptom considered a separate disease when you apply for SS disability! Hugs, Grandma Sylvia

01/06/2012 05:29 AM
teenie
Posts: 39
New Member

Thank you both for thinking of me and for all the good info..I'm waiting for tests results that should come today..I had stool tests done too because of the stomach cramps..I was tested for Lupus and 2 other rare diseases so we'll see. My Dr. at the VA is wonderful and has studied DD so that he can help me..The rash on my face and eyelids is more of a raised bump rash and a slight pink on the left cheek..at night it almost looks like small blisters no bigger than a pencil point. If my blood tests don't show anything the Dr. will send me to a dermatologist for further tests..I am way past menopause so hot flashes are out tho I do have a low-grade fever that comes on at times..Thank you again, Teenie

01/06/2012 11:25 PM
grandmasylvia
grandmasylvia  
Posts: 3031
Group Leader
I'm an Advocate

teenie..I am so glad that your doctor will try to treat DD! Please ask him if he is willing to be listed as a doctor who will treat DD patients and we can list him here. Teenie..the low-grade fever is a frequent DD effect. I get it too! Sometimes I wake up with a soaking wet head and pillow and that fever scum on my lips. The horrible excessive sweating is also common in us. Aren't we a mess! Hugs, Grandma Sylvia

01/07/2012 07:05 AM
teenie
Posts: 39
New Member

Exactly, what you described is to the letter what I experience...hugs to you too!
Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved